Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

A characterization of cocompact hyperbolic and finite-volume hyperbolic groups in dimension three


Authors: J. W. Cannon and Daryl Cooper
Journal: Trans. Amer. Math. Soc. 330 (1992), 419-431
MSC: Primary 22E40; Secondary 30F40, 53C70, 57M15
MathSciNet review: 1036000
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that a cocompact hyperbolic group in dimension $ 3$ is characterized by certain properties of its word metric which depend only on the group structure and not on any action on hyperbolic space. We prove a similar theorem for finite-volume hyperbolic groups in dimension $ 3$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 22E40, 30F40, 53C70, 57M15

Retrieve articles in all journals with MSC: 22E40, 30F40, 53C70, 57M15


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1992-1036000-0
PII: S 0002-9947(1992)1036000-0
Article copyright: © Copyright 1992 American Mathematical Society